Nebraska, 2013

Winter Weather in Nebraska, April 22, 2013

April 22, 2013 · NWS GID · 6 events in 2 counties and zones

Another burst of late winter visited mainly northern portions of South Central Nebraska on Monday the 22nd, as parts of Valley, Greeley and Nance counties received 1-4 inches of wet snow from a rather quick-moving precipitation shield that passed through the area primarily between 11 AM and 2 PM CDT. 5 in Ord.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

Another burst of late winter visited mainly northern portions of South Central Nebraska on Monday the 22nd, as parts of Valley, Greeley and Nance counties received 1-4 inches of wet snow from a rather quick-moving precipitation shield that passed through the area primarily between 11 AM and 2 PM CDT. Although snow did not last all that long in any given location, it accumulated quickly as some of the highest totals per NWS cooperative observers and NeRAIN observers featured 4.5 nine miles northwest of Ord, 4 at Arcadia and eight miles north-northeast of Scotia, and 3.5 in Ord. Accompanying this falling snow was sustained north winds around 20 MPH and gusting over 30 MPH behind a sharp cold front. While accumulating snow was confined to these far northern counties, temperatures remained just warm enough across the majority of the 24-county area to keep precipitation in the form of a steady, chilly rain. Temperature-wise, this passing front ushered in a very cold few days by late April standards, as Ord airport only registered highs of 39 and 37 degrees, respectively, on the 22nd and 23rd.

In the mid and upper levels, forcing for this event was provided in part by lift associated with a low-amplitude lead shortwave trough ejecting out ahead of a larger-scale, positively tilted trough centered along an axis from south central Canada to Idaho. Central Nebraska was also positioned under a pronounced area of upper level divergence between the exit region of a 110 knot upper jet streak oriented from northern Colorado into western Kansas, and the entrance region of another jet streak centered from northern Minnesota into Ontario. At the surface, mid-day analysis depicted the leading edge of the aforementioned strong cold front aligned from extreme southwest Kansas into southeast Nebraska, with temperatures across the local frontal zone ranging from 29 degrees at Ord, to 38 in Hastings, to 53 in Hebron.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Apr 22, 4:36 AM CST, 4 hours 54 minutes earlier.

Area forecast discussion, Apr 22, 4:36 AM CST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
536 AM CDT MON APR 22 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 413 AM CDT MON APR 22 2013

CHALLENGING WEATHER CONDITIONS FOR THE SHORT TERM PERIODS WITH
PCPN CHCS/TYPE AS AN UPPER TROUGH TRANSLATES ACROSS THE CENTRAL
PLAINS AND UNSEASONALLY COLD AIR SETTLES IN BEHIND A COLD FRONT.

SHOWERS AND TSTMS WERE BEEN HIT OR MISS EARLY THIS MORNING...THEN A
MORE WIDESPREAD AREA OF CONVECTION DEVELOPED ACROSS OUR WESTERN CWA
WITH PROGRESSION OF A SHORTWAVE TROUGH AND THIS PCPN AREA ALIGNS
WELL WITH ISENTROPIC LIFT AS INDICATED ON THE 300K SFC. PCPN IS
EXPECTED TO EXPAND IN COVERAGE THIS MORNING IN INCREASING
LIFT/DYNAMICS IN DIVERGENCE ALOFT AS 110KT H3 JET NOSES ONTO THE
PLAINS FROM THE CENTRAL ROCKIES COUPLED WITH A NORTHERN JET STREAK
IN THE UPPER MIDWEST...WHILE A LEAD MID LEVEL TROUGH SWINGS ONTO
THE PLAINS. PCPN TYPE INITIALLY THIS MORNING IS EXPECTED TO FALL
AS RAIN...UNTIL STRONG COLD FRONT MOVES IN THIS AFTN/TONIGHT. FOR
MOST AREAS TODAY...DAILY HIGH TEMPERATURES OCCURRED AT
MIDNIGHT...AND TEMPERATURES WILL FALL DURING THE DAY...MORE
NOTICEABLY DURING THE AFTERNOON AS COLD AIR PUSHES SOUTH BEHIND
THE FRONT.

THE COLD FRONT REACHES OUR NW ZONES AROUND MID DAY...WITH RAIN
MIXING WITH SNOW AS THE COLD AIR ARRIVES. THE RAIN/SNOW MIX IS
EXPECTED THROUGH EARLY AFTERNOON AND FORECAST SOUNDINGS SUGGEST A
POTENTIAL LOSS OF DENDRITIC MOISTURE AND INCLUDED POSSIBILITY OF
FREEZING DRIZZLE AS SFC TEMPS FALL BELOW FREEZING. THE RAIN/SNOW
LINE OR MIX OF RAIN/SNOW AND EVENTUAL CHANGE TO SNOW WILL PROGRESS
SOUTH THIS AFTERNOON AND EVENING...REACHING NORTH CENTRAL KANSAS
SHORTLY AFTER DARK. SOME DECENT PCPN AMOUNTS ARE EXPECTED TODAY
DUE TO PROLONGED LIFT IN UPPER DYNAMICS/STRONG MID LEVEL
FRONTOGENESIS. DEPENDING ON HOW QUICKLY THE CHANGE TO SNOW OCCURS
IN OR NORTH/NORTHWEST COUNTIES AND IF DENDRITIC LAYER CAN REMAIN
SATURATED...MINOR SNOW ACCUMULATIONS NEAR AN INCH CANNOT BE RULED
OUT BEFORE DRY AIR BEGINS TO ADVECT IN. FARTHER SOUTH NEAR THE
INTERSTATE 80 CORRIDOR TOWARDS THE KS BORDER...LITTLE IF ANY SNOW
ACCUMULATION IS EXPECTED ATTM.

THIS FIRST ROUND OF PCPN WILL EXIT EASTWARD IN THE EVENING...THEN
NEXT ROUND OF PCPN WILL DEVELOP ACROSS KS LATE EVENING/OVERNIGHT IN
PRESENCE OF INTENSE MID LEVEL FRONTOGENESIS AND AS MAIN TROUGH MOVES
ONTO THE PLAINS.  AN IMPRESSIVE SNOW BAND IS EXPECTED TO SET UP
ACROSS CENTRAL/NORTH CENTRAL KANSAS AROUND THE I70 CORRIDOR...AND
PRODUCE ACCUMULATING SNOWFALL.  CURRENTLY OUR NORTH CENTRAL KS
COUNTIES SHOULD BE ON THE NORTHERN EDGE OF THE MAIN SNOW BAND AND
CURRENTLY HAVE AMOUNTS IN THE 2 TO 3 INCH RANGE ALTHOUGH LOCALLY HIGHER
AMOUNTS ARE POSSIBLE...BUT KEEP IN MIND THAT AMOUNTS WILL BE
DEPENDENT UPON WHERE FRONTOGENETIC BAND SETS UP. WITHIN THE
FRONTOGENETIC BAND...DECENT SNOWFALL RATES ARE EXPECTED AND MODELS
ALSO INDICATE PRESENCE OF SLANTWISE INSTABILITY. MAIN PERIOD OF
SNOWFALL LOOKS TO SET IN BETWEEN 03Z AND 05Z AND CONTINUE INTO THE
NIGHT BEFORE SNOW TAPERS OFF TUESDAY MORNING. WILL GO AHEAD WITH A
WINTER WEATHER ADVISORY FOR OUR SOUTHERN ROW OF KS COUNTIES WHERE
CONFIDENCE IS HIGHER FOR ACCUMULATING SNOW NEAR 3 INCHES. WILL
NEED TO MONITOR WHETHER HEADLINE MAY NEED TO BE EXTENDED FARTHER
NORTH IF FRONTOGENETIC BAND SHIFTS NORTHWARD...AND 06Z NAM IS
TRENDING FARTHER NORTH WITH SNOW BAND AND SUGGESTS A POTENTIAL LONGER
DURATION OF SNOW THE SNOW EVENT INTO TUESDAY ALSO.

ANOTHER CONCERN FOR THIS AFTN/TONIGHT IS INCREASING NORTH WINDS WITH
COLD FROPA TODAY. MODELS PROG 6HR PRESSURE RISES AROUND 9MB ACROSS
WESTERN/WEST CENTRAL NEB BEHIND THE FRONT AND MAV GUIDANCE
SUGGEST WINDS REACHING WIND ADV CRITERIA WHEREAS MET GUIDANCE
KEEPS WIND JUST BELOW WIND ADV CRITERIA. TIMING OF STRONGEST WINDS
IS GENERALLY FROM 21Z TO 03Z...ALTHOUGH WINDS WILL REMAIN
STEADY/BREEZY THROUGH THE NIGHT. WOULD NOT BE SURPRISED TO SEE
WINDS NEAR OR BRIEFLY REACH WIND ADVISORY CRITERIA THIS AFTN/EVE
FOR A FEW HOURS BUT CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE
ATTM...BUT THIS WILL NEED TO BE MONITORED.  THE COMBINATION OF
STEADY WINDS/SNOW IN KS TONIGHT MAY CAUSE SOME VSBY RESTRICTIONS.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 413 AM CDT MON APR 22 2013

PATTERN: AFTER A BRIEF/MINOR INTERRUPTION TO COLD APRIL PATTERN THIS
PAST WEEKEND...WE/RE BACK TO THE SUBSTANTIALLY COLDER THAN NORMAL
TEMPS. THE N PAC REX BLOCK THAT HAS DOMINATED THE LAST 30 DAYS WILL
CONTINUE THIS WEEK. THE MODELS ARE STRUGGLING WITH TRYING TO BREAK
IT DOWN AND/OR WHAT WILL HAPPEN JUST DOWNSTREAM OVER THE E PAC. THIS
HAS MAJOR IMPLICATIONS FOR THE LONG-WAVE /LGWV/ FLOW OVER THE USA
AND ITS EFFECTS ON OUR TEMPS. SPREAD IS SUBSTANTIAL. PLEASE SEE 245
AM PMDEPD DISCUSSION ON THIS. ONE THING THAT DOES SEEM CERTAIN IS
THAT A STRONG PV ANOMALY WILL EJECT OUT OF THE N PAC BLOCKING LOW.
THIS WILL MOW DOWN THE E PAC RIDGE LATE THIS WEEK AND SHOULD RAISE
HGTS OVER THE PLAINS. THIS SHOULD RESULT IN A BIG WARM-UP NEXT
WEEKEND.

ALOFT: A NEWLY REESTABLISHED LONG-WAVE /LGWV/ TROF WILL BE OVER THE
CNTRL USA TUE-WED...WITH A REINFORCING PV ANOMALY MOVING THRU WED.
HGTS WILL RISE THU-FRI WITH QUASI-ZONAL FLOW DEVELOPING. THIS SHOULD
ALLOW FOR A TEMP RECOVERY BACK CLOSE TO NORMAL. HOWEVER...THE
CUT-OFF LOW /CURRENTLY 1100 MILES W OF SAN/ WILL MEANDER INTO THE
DESERT SW THU AND HEAD ACROSS THE SRN PLAINS FRI-SAT.

PLEASE SEE 245 AM PMDEPD FOR DISCUSSION ON MODEL UNCERTAINTY AS THE
REX BLOCK BREAKS DOWN OVER THE N PAC.

SFC: THE COLD FRONT THAT BROUGHT SUN AFTN/S SHWRS/TSTMS WILL EXTEND
FROM THE GREAT LAKES TO TX AT DAYBREAK TUE. STRONG CHILLY HIGH PRES
WILL SLIDE INTO THE CNTRL PLAINS TUE. THEN ITS OFF TO THE MID MS
VALLEY WED AS ANOTHER COLD FRONT MOVES THRU. RETURN FLOW DEVELOPS
THU AS THE HIGH HEADS INTO THE ERN USA. WEAK LOW PRES THEN TRACKS
THRU THE SRN PLAINS. SUN THE FCST AREA WILL BE IN THE WARM SECTOR OF
A LOW OVER THE CANADIAN PRAIRIES. THIS WILL WARM TEMPS BIG-TIME.

HAZARDS: THUNDER IS POSSIBLE WED AFTN THOUGH NO SEVERE.

UPCOMING PCPN OPPORTUNITIES: SPOTTY MINOR QPF WED AFTN. THEN AGAIN
THU NGT-FRI NGT AS THE NRN EDGE OF RAIN SHIELD THREATENS FROM THE S.

THE DAILY DETAILS...

TUE: THE H7 TROF WILL MOVING THRU AT DAWN AND THIS WILL BRING ANY
LEFTOVER SNOW TO AN END. ANOTHER UNSEASONABLY COLD DAY FOR LATE
APRIL. HIGH TEMPS WILL BE 25F BELOW NORMAL. GRADUAL CLEARING FROM N
TO S...WITH BLUSTERY N WINDS GUSTING 30-35 MPH THRU MIDDAY...THEN
DIMINISHING TO AROUND 25 IN THE AFTN.

WED: PV ANOMALY AND ASSOCIATED COLD FRONT MOVE THRU DURING PEAK
HEATING. INSTABILITY BURST SHOULD TRIGGER LOW-TOP SCT SHWRS AND SOME
RUMBLES OF THUNDER. COULD BE AN INTERESTING AFTN WITH SHWRS MIXED
WITH GRAUPEL/SMALL HAIL. FRZG LVL WILL BE 3-4K FT. K INDEX WILL
SPIKE UP TO 28 18Z-21Z / LI -1 / 700-500 MB LAPSE RATE 7.5 DEG/KM /
MUCAPE 250-300 J/KG.

THU: QUIET AND DRY. A VERY NICE DAY WITH SW WINDS GUSTING TO 25 MPH
IN THE AFTN.

FRI: CONTEMPLATED REMOVING THUNDER FROM THE FCST. WITH THE SFC LOW
TRACKING ALONG THE TX/OK BORDER...THIS PUTS OUR FCST AREA ON THE FAR
NRN FRINGE OF THE PCPN SHIELD...WHICH WOULD RESULT IN SOLELY
STRATIFORM RAIN. PREFER MORE CONSERVATIVE EC WHICH HAS NO SFC-BASED
OR ELEVATED INSTABILITY /LI AND SHOWALTER BOTH POSITIVE/.

SAT-SUN: LOOKS FANTASTIC WITH DAYTIME TEMPS IN THE 70S. SOME AREAS
PROBABLY REACH 80F SUN WITH BEST CHANCE W AND S OF THE TRI-CITIES.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 529 AM CDT MON APR 22 2013

CIGS DROPPED TO LIFR DURING THE NIGHT AND LITTLE IMPROVEMENT IS
EXPECTED THRU THE NEXT 24HRS AS AN UPPER LEVEL TROUGH AND A COLD
FRONTAL BOUNDARY CROSS THE CENTRAL PLAINS. KGRI WILL SEE
INTERMITTENT RAIN SHOWERS THIS MORNING WITH THE POTENTIAL FOR RAIN
MIXING WITH AND CHANGING TO SNOW FOR A TIME THIS EVENING AND
TONIGHT. A BRIEF PERIOD OF FZDZ CANNOT BE RULED OUT AS SFC TEMPS
DROP BELOW FREEZING. NORTH WINDS WILL INCREASE TO 25KTS AND GUST OVER
30KTS FOLLOWING THE PASSAGE OF A COLD FRONTAL BOUNDARY AROUND
AROUND 21Z. CIGS MAY IMPROVE TO IFR OR POTENTIAL MVFR TOWARD THE
END OF THE TAF PERIOD.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 9 AM CDT
     TUESDAY FOR KSZ017>019.

&&

SHORT TERM...FAY
LONG TERM...HALBLAUB
AVIATION...FAY
Hazardous weather outlook, Apr 22, 8:11 AM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
911 AM CDT MON APR 22 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
231200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
911 AM CDT MON APR 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED...NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING
ACROSS THE OUTLOOK AREA. A FEW THUNDERSTORMS COULD BE ON THE
STRONG SIDE...WITH SMALL HAIL POSSIBLE.

NORTH WINDS OF 25 TO 30 MPH AND GUSTS NEAR 40 MPH ARE POSSIBLE THIS
AFTERNOON AND EVENING...WITH THE STRONGEST WINDS EXPECTED WEST OF
HIGHWAY 281.

RAIN IS EXPECTED TO MIX WITH AND CHANGE TO SNOW THIS AFTERNOON
AND TONIGHT ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL
KANSAS. THERE MAY BE A BRIEF PERIOD OF LIGHT FREEZING DRIZZLE FOR
LOCATIONS NORTH OF THE PLATTE RIVER.

A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT AND TUESDAY MORNING FOR
ROOKS...OSBORNE AND MITCHELL COUNTIES WHERE ACCUMULATING SNOWFALL
OF 2 TO 3 INCHES ARE POSSIBLE. PLEASE REFER TO THE WINTER WEATHER
MESSAGE FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A WINTER WEATHER ADVISORY REMAINS IN EFFECT EARLY TUESDAY MORNING
FOR ROOKS...OSBORNE AND MITCHELL COUNTIES. PLEASE REFER TO THE
WINTER WEATHER MESSAGE FOR FURTHER INFORMATION.

SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON. WHILE NO
SEVERE STORMS WILL OCCUR...SMALL HAIL WILL BE POSSIBLE.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY...PRIMARILY FOR
NORTH CENTRAL KANSAS...AND LOCATIONS IN SOUTH CENTRAL NEBRASKA SOUTH
OF HIGHWAY 6.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Apr 22, 8:47 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
947 AM CDT MON APR 22 2013

NEZ082-083-221515-
FURNAS NE-HARLAN NE-
947 AM CDT MON APR 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARLAN AND
SOUTHEASTERN FURNAS COUNTIES UNTIL 1015 AM CDT...

AT 942 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF ALMENA...OR 14 MILES NORTHEAST
OF NORTON...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  STAMFORD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4023 9957 4001 9944 3999 9972 4001 9992
TIME...MOT...LOC 1447Z 236DEG 26KT 4002 9971

BRYANT
Local storm report, Apr 22, 8:56 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
956 AM CDT MON APR 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     HAIL             LOGAN                   39.66N 99.57W
04/22/2013  E0.75 INCH       PHILLIPS           KS   TRAINED SPOTTER

            GROUND COVERED WITH SMALL HAIL UP TO DIME SIZE

&&

PFANNKUCH
Local storm report, Apr 22, 9:04 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1004 AM CDT MON APR 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 AM     HAIL             WEBSTER STATE PARK      39.40N 99.45W
04/22/2013  E0.75 INCH       ROOKS              KS   LAW ENFORCEMENT

            PENNY SIZE HAIL ONGOING

&&

PFANNKUCH
Local storm report, Apr 22, 9:19 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1019 AM CDT MON APR 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 AM     HAIL             5 WNW STOCKTON          39.46N 99.36W
04/22/2013  E1.00 INCH       ROOKS              KS   TRAINED SPOTTER

            GROUND COVERED WITH HAIL...SOME UP TO QUARTER SIZE

&&

PFANNKUCH
Local storm report, Apr 22, 9:28 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1028 AM CDT MON APR 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 AM     HAIL             4 N STOCKHAM            40.77N 97.94W
04/22/2013  E0.75 INCH       HAMILTON           NE   PUBLIC

            PEA TO PENNY SIZED HAIL, GROUND COMPLETELY COVERED WITH
            HAIL

&&

PBEDA
Local storm report, Apr 22, 9:30 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
1030 AM CDT MON APR 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 AM     HAIL             4 N STOCKTON            39.49N 99.27W
04/22/2013  E0.75 INCH       ROOKS              KS   PUBLIC

            PEA TO PENNY SIZED HAIL, GROUND COMPLETELY COVERED WITH
            HAIL

&&

PBEDA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 winter weather. Local standard time, as filed.

Winter Weather, Valley

When
April 22, 9:30 AM CST to 12:00 PM CST
Where
Valley forecast zone
Reported by
COOP Observer
Coordinates
41.567, -98.982 (the zone’s center; the record gives no point)

A total of 3.5 inches of snow fell in Ord.

Winter Weather, Valley

When
April 22, 9:30 AM CST to 12:00 PM CST
Where
Valley forecast zone
Reported by
Mesonet
Coordinates
41.567, -98.982 (the zone’s center; the record gives no point)

A total of 4.5 inches of snow fell 9 miles northwest of Ord. This report was from an NERAIN observer.

Winter Weather, Greeley

When
April 22, 9:30 AM CST to 12:30 PM CST
Where
Greeley forecast zone
Reported by
Mesonet
Coordinates
41.567, -98.521 (the zone’s center; the record gives no point)

A total of 3.0 inches fell 3 miles south southeast of Scotia. This report was from an NERAIN observer.

Winter Weather, Greeley

When
April 22, 9:30 AM CST to 12:30 PM CST
Where
Greeley forecast zone
Reported by
Mesonet
Coordinates
41.567, -98.521 (the zone’s center; the record gives no point)

A total of 4.0 inches of snow fell 8 miles north northeast of Scotia. This report was from an NERAIN observer.

Winter Weather, Valley

When
April 22, 9:30 AM CST to 12:00 PM CST
Where
Valley forecast zone
Reported by
COOP Observer
Coordinates
41.567, -98.982 (the zone’s center; the record gives no point)

A total of 4.0 inches of snow fell in Arcadia.

Winter Weather, Greeley

When
April 22, 9:30 AM CST to 12:30 PM CST
Where
Greeley forecast zone
Reported by
CoCoRaHS
Coordinates
41.567, -98.521 (the zone’s center; the record gives no point)

A total of 3.0 inches of snow fell in Spalding. This report was from an NERAIN observer.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448272, 448280, 448281, 448282, 449457, 449766.